Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Naproxen

(10 Posts)
Mama1980 Fri 19-Aug-16 17:30:21

Any medical peeps about?
Due to a medical issue I've been prescribed very strong dose naproxen more than I usually take. For internal swelling (trying not to be too specific here) will be having tests Monday.
Im feeling horrible and Am having very severe stomach Cramps, though my stomach isn't upset.
I have also been prescribed diazepam and codeine for the pain but can't take either as I'm home alone with my children. I am waiting for my consultNt to call back but in the meantime does anyone know if I could just stop taking them?

MyBeloved Fri 19-Aug-16 18:29:55

Are you taking anything else to line your stomach such as omeprazole or lansoprazole?

Not a practitioner, but I do take naproxen.

StrongBelwas Sat 20-Aug-16 10:46:13

You need to take naproxen with food every time. Have you taken some on an empty stomach?

MeadowHay Sat 20-Aug-16 13:23:16

Yes you can just stop taking them, I'm not a medical professional so feel free to take my advice with a pinch of salt, but I was a regular user of naproxen and am now an occasional user. It's not the kind of medication you have to take and then wean off, if you're unhappy with it you can just stop taking it without any ill affects.

However you must take naproxen with food or it can cause serious gastrointestinal problems, even as severe as stomach ulcers. Have you been taking it with food?

Mama1980 Mon 22-Aug-16 08:14:50

Hi thanks so much everyone for replying. Yes I did take with food religiously but basically I had a bad reaction, my consultant called back and I ended up in hospital. Not entirely down to the naproxen but it didn't help. Thanks again flowers

StrongBelwas Mon 22-Aug-16 17:31:46

Hope you're feeling better! flowers

FreeFromHarm Mon 22-Aug-16 17:48:18

Did you not get prescribed orimizole with them , it coats your stomach and helps with the effects, ask your gp . The codeine is another one that can cause cramping and the dreaded contipation.
I find milk helps, I am on the highest dose of Naproxen and take the gastric tablets with that after eating, your other medication seems to be a lot to take all together , I would seek advice again from your gp.

StrongBelwas Mon 22-Aug-16 17:53:22

I don't think it sounds like a lot, and they're all prescription so both the dr and pharmacist will have checked it's ok. Presumably while in hospital they will have made any necessary changes. I wouldn't worry yourself if you're OK OP. smile

FreeFromHarm Mon 22-Aug-16 18:00:59

all together I mean and it might be causing the tummy pain, that is all I was saying Strong.

HornyTortoise Mon 22-Aug-16 18:07:17

Please be careful with this medication and ALWAYS take it with food.; I was perscribed this years back and not told that food was very important, cue a couple of years down the line my GP finding out I didn't always eat with it and sending me for an emergency gastoporhy or whatever its called when they have to check your stomach by feeding some giant tube down your throat (in the days of fibro-optics..is the size of the tube really necessary? Different thread perhaps)

I didn't have to wean off it of anything..just stopped out of the blue and had no issues.

But it often causes stomach issues that you describe.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now